Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 7, NWS Marquette, MI

May 11, 2011Baraga County, Houghton County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at May 11, 2011, 2:16 AM EDT for Baraga County, Houghton County, Michigan. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2011, 2:16 AM EDT (06:16 UTC)
Expired
May 11, 2011, 3:00 AM EDT
In force
44 min
Issued by
NWS Marquette, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Baraga County, MI, Houghton County, MI

The radar

The Marquette radar (KMQT), 92 km from the middle of the area, began a volume at 06:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 2:41 AM EDTHAIL 0.51 N Keweenaw Bay, MI1/4 TO 1/2 INCH HAIL FALLING AT THAT TIME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 6.3 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2011-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2011-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
883 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
270 m²/s²
Significant tornado parameter
0.0
Supercell composite
11.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

707 
WUUS53 KMQT 110616
SVRMQT
MIC013-061-110700-
/O.NEW.KMQT.SV.W.0007.110511T0616Z-110511T0700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
216 AM EDT WED MAY 11 2011

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BARAGA COUNTY IN NORTH CENTRAL UPPER MICHIGAN...
  NORTHERN HOUGHTON COUNTY IN WESTERN UPPER MICHIGAN...

* UNTIL 300 AM EDT

* AT 213 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF SOUTH
  RANGE TO 7 MILES NORTHEAST OF NISULA...AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HOUGHTON...SOUTH RANGE...HANCOCK...CHASSELL...KEWEENAW BAY...DOLLAR
  BAY...HUBBELL...PAINESDALE...PELKIE...TAPIOLA...ASSININS...
  ARNHEIM...JACOBSVILLE AND RABBIT BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4719 8837 4709 8832 4701 8835 4697 8843
      4686 8846 4681 8846 4673 8877 4707 8884
      4714 8859 4714 8857 4716 8852
TIME...MOT...LOC 0616Z 248DEG 27KT 4702 8868 4685 8867
WIND...HAIL 60MPH 1.00IN

$$

SRF
2 follow-up statements
245 
WWUS53 KMQT 110631
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
231 AM EDT WED MAY 11 2011

MIC013-061-110700-
/O.CON.KMQT.SV.W.0007.000000T0000Z-110511T0700Z/
BARAGA MI-HOUGHTON MI-
231 AM EDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
HOUGHTON AND NORTHWESTERN BARAGA COUNTIES UNTIL 300 AM EDT...

AT 227 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM DOLLAR BAY TO KEWEENAW BAY...
MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  HUBBELL...ARNHEIM...HOUGHTON...JACOBSVILLE AND RABBIT BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4677 8863 4710 8872 4714 8859 4714 8857
      4716 8852 4719 8837 4709 8832 4701 8835
      4697 8843 4686 8846 4681 8846
TIME...MOT...LOC 0630Z 248DEG 29KT 4715 8850 4689 8852
WIND...HAIL 60MPH 1.00IN

$$

SRF
040 
WWUS53 KMQT 110649
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
249 AM EDT WED MAY 11 2011

MIC013-110659-
/O.CAN.KMQT.SV.W.0007.000000T0000Z-110511T0700Z/
BARAGA MI-
249 AM EDT WED MAY 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BARAGA COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4692 8844 4714 8857 4716 8852 4719 8837
      4709 8832 4701 8835 4697 8843
TIME...MOT...LOC 0649Z 257DEG 21KT 4716 8836 4690 8838

$$

MIC061-110700-
/O.CON.KMQT.SV.W.0007.000000T0000Z-110511T0700Z/
HOUGHTON MI-
249 AM EDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
HOUGHTON COUNTY UNTIL 300 AM EDT...

AT 245 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM HUBBELL TO KEWEENAW BAY...MOVING
EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  RABBIT BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4692 8844 4714 8857 4716 8852 4719 8837
      4709 8832 4701 8835 4697 8843
TIME...MOT...LOC 0649Z 257DEG 21KT 4716 8836 4690 8838
WIND...HAIL 60MPH 1.00IN

$$

SRF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 1:39 AM EDT, 37 minutes earlier.

Area forecast discussion, May 11, 1:39 AM EDT, 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MARQUETTE MI
139 AM EDT WED MAY 11 2011

UPDATED AVIATION DISCUSSION FOR 06Z TAFS

.SYNOPSIS...
WV IMAGERY AND RUC ANALYSIS INDICATED AN AMPLIFIED PATTERN WITH A
TROUGH OVER THE WRN CONUS...FROM THE WRN DAKOTAS TO AZ...AND A RIDGE
FROM MS/AL TO THE WRN GREAT LAKES. THE MAIN UPSTREAM SHORTWAVE
OVER THE CNTRL DAKOTAS WAS LIFTING TO THE NORTH. AT THE SFC...LOW
PRES WAS LOCATED ALONG THE SD/ND BORDER WITH A WARM FRONT TO THE SE
INTO SRN WI AND A COLD FRONT INTO NW IA AND SE NEBRASKA. VERY WARM
HUMID/UNSTABLE AIR HAD MOVED INTO NE IA AND SRN MN WITH TEMPS TO NEAR
90 AND DEWPOINTS AROUND 70 GIVING MLCAPE VALUES TO NEAR 5K J/KG.
HOWEVER...A STRONG CAP...PER 12Z KMPX/KDVN/KOAX SOUNDINGS...WILL
CONTINUE TO LIMIT CONVECTION CHANCES ALONG AND SOUTH OF THE WARM
FRONT.
&&

.SHORT TERM...TONIGHT AND WEDNESDAY

AS THE DAKOTAS SHORTWAVE AND SFC LOW LIFT TO THE NORTH THIS EVENING
AND THE LOW LEVEL JET AGAIN STRENGTHENS...EXPECT TSRA TO DEVELOP
AGAIN NEAR THE 850-700 MB FRONT WHERE NAM/RUC 300K-305K ISENTROPIC
PROGS SHOW GREATEST LIFT AND 30-40 KT INFLOW. UNCERTAINTY REMAINS
WITH THE LOCATION WHERE CONVECTION WILL INITIATE AND DEVELOP INTO AN
MCS. GIVEN THE STRENGTH OF THE CAPPING OVER MUCH OF MN...WOULD
EXPECT THAT TSRA WOULD DEVELOP OVER NRN MN AND THEN SAG TO THE ESE
INTO WRN LAKE SUPERIOR AND WRN UPPER MI. WITH THE LOW LEVEL JET
VEERING MORE WRLY AND AN INFLUX OF VERY MOIST UNSTABLE AIR TO THE
SOUTH(PWAT VALUES TO NEAR 1.40 INCH)...A NARROW BAND OF LCLY HEAVY
RAIN WOULD BE POSSIBLE IF THE MCS MOVES INTO THE CWA...SIMILAR TO
THE SITUATION EARLY THIS MORNING. STEEP MID LEVEL LAPSE RATES AND
EFFECTIVE SHEAR VALUES TO NEAR 40-50KT...SOME STRONG TO NEAR SVR
HAIL PRODUCING ELEVATED STORMS MAY ALSO DEVELOP.

EXPECT ANY CONVECTION LEFTOVER IN THE MORNING TO DIMINISH BY MID TO
LATE MORNING LEAVING QUIET WEATHER INTO THE EARLY AFTERNOON. AS THE
MID LEVEL RIDGE SHIFTS TO THE EAST...SHRA/TSRA MAY AGAIN DEVELOP WED
AFTERNOON AIDED BY WEAKENING CAP AND SHORTWAVES MOVING TOWARD THE
AREA FROM THE CNTRL PLAINS. CONFIDENCE IN MDLS HANDLING OF THE WEAKER
SHORTWAVES AND ASSOCIATED CONVECTION IS LOW...SO ONLY INCLUDED
GENERAL CHANCE POPS OVER MAINLY THE WEST HALF OF THE CWA. EXPECT THE
ANY CLOUD COVER TO THIN OUT ENOUGH FOR SOME SUNSHINE AND SFC
INSTABILITY TO BUILD DURING THE AFTERNOON. WITH SOMEWHAT WEAKER
SHEAR VALUES...AND CONTINUED ABUNDANT MOISTURE AVBL...HEAVY RAIN
WOULD AGAIN BE THE MAIN HAZARD WITH ANY TSRA.

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...

EXPECT THE FIRST SFC LOW TO SLIDE WEST TO EAST OVER CENTRAL ONTARIO
WEDNESDAY NIGHT...AS THE SECONDARY LOW BEGINS TO PUSH NORTHWARD.
THIS WILL REMAIN OUR SHORT TERM WEATHER PATTERN THROUGH FRIDAY. THE
BEST CHANCE OF SHOWERS AND THUNDERSTORMS LOOKS TO BE THURSDAY
AFTERNOON THROUGH THURSDAY NIGHT...AS THE SOUTHERN LOW MOVES AS
CLOSE TO OUR CWA AS IT IS GOING TO GET...OVER EASTERN IA AND
NORTHERN IL. STILL...THE FOCUS FOR MODERATE RAINFALL WILL BE THE SFC
TROUGH...SET UP ACROSS UPPER MI FROM WEDNESDAY NIGHT THROUGH
THURSDAY NIGHT. CAN NOT RULE OUT THE POSSIBILITY OF TS ANYTIME
THROUGH THE DAY FRIDAY. HOWEVER...THE BEST CHANCE WILL BE THURSDAY
INTO THURSDAY NIGHT.

WITH PLENTY OF LOW LEVEL MOISTURE TO WORK WITH...FOG WILL BE COMMON
ACROSS THE GREAT LAKES...INVADING THE WESTERN HALF OF UPPER MI LATE
WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING. A SIMILAR THING MAY
HAPPEN THURSDAY NIGHT. HOWEVER...WITH THE SYSTEM SLOWLY EXITING TO
THE EAST...NORTHERLY WINDS SHOULD BE ABLE TO LIMIT FOG FORMATION
ACROSS OUR AREA.

AFTER SEVERAL DAYS WITH THE POTENTIAL FOR WET WEATHER...DRY WEATHER
WILL LIKELY RETURN FOR SUNDAY THROUGH THE END OF THIS FORECAST
PERIOD /SUNDAY/ AS THE LARGE SFC HIGH OVER CENTRAL CANADA AND THE
NORTHERN PLAINS CROSS INTO THE UPPER GREAT LAKES.
HOWEVER...CONFIDENCE IN THIS FORECAST IS LOW...WITH THE GFS HOLDING
ON TO A SLOWER EXITING LOW TO OUR SE. HAVE PUSHED AWAY FROM THE GFS
FORECAST...AND CLOSER TO THE DRIER ECMWF BEYOND THURSDAY.
&&

.AVIATION /FOR THE 06Z TAF ISSUANCE/...

MVFR CONDITIONS WILL CONTINUE OVERNIGHT WITH A LOW DECK OF CLOUDS
CONTINUING TO AFFECT THE REGION. LINGERING PCPN OR LOWER CIGS/VSBY
SHOULD BURN OFF BY MID TO LATE WED MORNING FOR KCMX. VFR CONDITIONS
ARE THEN EXPECTED AT BOTH SITES WED MORNING WHICH WILL LAST INTO WED
EVENING. SHOWERS SHOULD STAY TO THE WEST OF KSAW OVERNIGHT. LLWS
OVERNIGHT TONIGHT FOR BOTH SITES ENDS BY SUNRISE.
&&

.MARINE /FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE/...

SE WINDS OF 20 TO 30 KT DIMINISHING TO 15 TO 25 KT WED ARE EXPECTED
BTWN HIGH PRESSURE OVER NE CANADA AND LOW PRES SLOWLY LIFTING NORTH
THROUGH THE NRN PLAINS. WINDS WILL DECREASE BLO 20 KNOTS BY WED
EVENING AS THE LOW PRESSURE TROUGH OVER THE NRN PLAINS MOVES INTO
WESTERN LAKE SUPERIOR.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&

SYNOPSIS...JLB
SHORT TERM...JLB
LONG TERM...KF
AVIATION...07
MARINE...JLB
Hazardous weather outlook, May 10, 4:28 PM EDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
428 PM EDT TUE MAY 10 2011

MIZ001>007-009>014-084-085-111200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
428 PM EDT TUE MAY 10 2011 /328 PM CDT TUE MAY 10 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE OVER WESTERN UPPER MICHIGAN THIS
EVENING...AND ACROSS THE ENTIRE AREA AFTER MIDNIGHT. LOCALIZED HEAVY
RAIN MAY BE POSSIBLE ACROSS NORTHWESTERN PORTIONS OF UPPER MICHIGAN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL REMAIN POSSIBLE WEDNESDAY THROUGH THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LSZ162-240>251-263>267-111200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
428 PM EDT TUE MAY 10 2011 /328 PM CDT TUE MAY 10 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE OVER WESTERN LAKE SUPERIOR THIS
EVENING...AND ACROSS THE ENTIRE AREA AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL REMAIN POSSIBLE WEDNESDAY THROUGH THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-111200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
428 PM EDT TUE MAY 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
LAKE MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS...MAINLY AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL REMAIN POSSIBLE WEDNESDAY THROUGH THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

KF

In the hours before

Special weather statement, May 11, 1:26 AM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
126 AM EDT WED MAY 11 2011

MIZ001-003-110615-
KEWEENAW-NORTHERN HOUGHTON-
126 AM EDT WED MAY 11 2011

...SIGNIFICANT WEATHER ALERT FOR HOUGHTON AND KEWEENAW COUNTIES UNTIL
215 AM EDT...

AT 122 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTH OF HANCOCK...OR 9 MILES WEST OF
CALUMET.  THIS STORM WAS MOVING EAST AT 30 MPH.

PENNY SIZE HAIL...WINDS UP TO 40 MPH...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  MCLAIN STATE PARK...
  CALUMET...
  COPPER CITY...
  MOHAWK...
  RICE LAKE...
  PHOENIX...

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

SRF

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 1:04 AM EDTSpecial Marine WarningMQT56 min
May 11, 1:33 AM EDTSevere Thunderstorm WarningMQTHoughton, Keweenaw42 min
May 11, 1:57 AM EDTSpecial Marine WarningMQT63 min
May 11, 3:04 AM EDTSpecial Marine WarningMQT56 min
May 11, 3:15 AM EDTSevere Thunderstorm WarningMQTBaraga, Marquette45 min
May 11, 3:21 AM EDTSevere Thunderstorm WarningMQTGogebic, Houghton, Iron, Ontonagon39 min
May 11, 3:55 AM EDTSpecial Marine WarningMQT95 min
May 11, 4:11 AM EDTSevere Thunderstorm WarningMQTIron49 min
May 11, 9:10 AM EDTSpecial Marine WarningMQT80 min
May 11, 9:45 AM EDTSpecial Marine WarningMQT90 min
May 11, 5:09 PM EDTSevere Thunderstorm WarningMQTMenominee66 min
May 11, 5:58 PM EDTFlash Flood WarningMQTMenominee3 hr

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.